Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Taking cipro for possible UTI. Still feeling the tingling in urethra. Why?

I am a 38 year old female. I went to the doctor last week feeling as though I had the beginnings of a UTI. Dip test came back 'maybe' (low number...2 I think) and I was given cipro for 3 days. It helped curb the symtoms but was slow to work unlike my previous UTI. I still felt 'the urge' day 3, albeit not as much. It's been 2 days post treatment and I am still experiencing an on again off again tingling sensation in what feels like my urethra. It feels different than UTI pain I have felt in the past. This is mostly 'annoying'. Feels more pronounced after I urinate and when I sit. Any ideas what this may be?
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

From your presentation, this tingling sensation is usually seen in association with a UTI, and should have subsided with treatment along with all the other symptoms. Let us discuss the possible reasons for this sensation still being prevalent. They are:
-Right antibiotic used, but inadequate dosage
-Right antibiotic used, but inadequate duration
-Incorrect antibiotic used

In order to avoid all the above mentioned errors and gain complete relief from your symptoms, I would first of all advice a urine culture examination, which provides vital information:
-Confirmation of the presence of an infection (still)
-The infection-causing organism (bacterial, fungal, etc.)
-Most suitable medication which can be used to treat your infection, as you could be resistant to some medications and more susceptible to a few others

Next, please consume plenty of water, as this sensation is also seen in normal patients who are dehydrated. The next thing you can do is to add cranberry juice to your regimen, as this helps in getting rid of symptoms such as yours, which are UTI-related.

Please also discuss the addition of a urine alkalizer to your treatment regimen (usually a potassium chloride based solution) as this will also help in relieving UTI-related symptoms, such as yours.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor